Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online
Ask a Urologist   »  

What causes burning in the tip of my penis and frequent urination?

Jul 2016
User rating for this question
Very Good
Answered by

Practicing since : 1971
Answered : 8222 Questions
I have had an ongoing recurrance of urinary track infection, non specific urethritis or prostititus for the last 6 month's. I had the same problem about a year and a half ago that finally seemed to be gone after a 2nd round of anti-biotics. In both occurances, symtoms included minor burning about one inch from the tip of my penis down my urethra, creamy colored discharge, feeling like I need to urinate often and very foul smelling urine. Urine samples then and with the current infection have tested positive for e-coli bacteria and in all instances, showed sensitivity to several classes of antibiotics. I had swab culters taken in both cases as well, to test for climidia and gonorrhea and had negative results both times. I also had a Intravenous pyelogram (IVP) test with the first infection that did not show any problems. They did the test twice though, as one of my ureters did not contrast very well. It did not contrast well the second time either and they determined it was from dehydration. With my current infection, After my second course of anti-biotics did not completely get rid of the infection, I had a Cystoscopy, which the urologist determined everything looked fine. He also said my prostate seemed very healthy and not enlarged at all. I have now finished my 6th different antibiotic course, which included, in this order, Bactrim, amoxicillin, Z Pack, two courses in a row of amoxicillin and just finished a course of Keflex. In all cases, the antibiotic cleared up all symptoms for the most part, but 2 to 5 days after finishing the anti-biotic, the symptoms would start to return. I have been referred to another urologist, but am anxious to find out why this e-coli infection will not go away. It seems as if the bacteria is lying dorment and/or hiding somewhere that the antibiotic is unable to get to. Do you have any idea what I am dealing with here and I'm not sure it's a good idea to just keep throwing antibiotics at it. Thanks and I hope to hear from you soon! XXXX
Posted Tue, 4 Feb 2014 in Urinary and Bladder Problems
Answered by Dr. P. T. Patil 5 hours later
Brief Answer: You have Chronic Prostatitis. Detailed Answer: Hello Thanks for your query,based on the facts that you have posted it appears that you have chronic infection of prostate (Chronic Prostatitis.) You have taken 6 courses of antibiotics as per culture report days every time but there is recurrence of infection . Bacterial flora always change their sensitivity pattern and it may not be sensitive to same antibiotic to which they were sensitive in earlier report hence you have to repeat culture every time you get the symptoms. Second aspect is that Chronic prostatitis takes long time to get cured completely hence I normally advise my patients to take antibiotics for 5-6 weeks. Regular(Daily) prostatic massage with the help of health personnel gives good results and helps to reduce the congestion of prostate and drain away prostatic secretions which is the prime source to get infection of the prostate. Please get swab test and culture of the urethral discharge repeated again and start taking antibiotics as per culture report for 6 weeks. Hope I have answered your query ,please feel free to ask if you have more questions ,I shall be happy to help you Thanks and Regards. Dr.Patil.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor